MAUDE Adverse Event Report: ARTHROCARE CORP. EXTRACTION DEVICE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHROCARE CORP. EXTRACTION DEVICE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number OM-9630
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder scope surgery, the surgeon was removing an old anchor with a screwdriver.The end of the screwdriver broke off in the old anchor.It is unknown if there was a delay in the case or if a backup device was available to complete the procedure.No more information was available on medwatch form.
 
Additional Manufacturer Narrative
The reported extraction device intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Without the reported product a visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.From the information provided, ¿during a shoulder scope surgery, the surgeon was removing an old anchor with a screwdriver.The end of the screwdriver broke off in the old anchor.¿ an exact root cause cannot be determined without evaluation of the device; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: (1) excessive force.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.The instruction for use states: as with any surgical instrument, careful attention should be made to assure that excessive force is not placed on this instrument.Excessive force can result in failure.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
User facility importer report number added.

Brand Name
EXTRACTION DEVICE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8683536
Report Number3006524618-2019-00281
Device Sequence Number2207230
Product Code LXH
UDI-Device Identifier00817470002928
UDI-Public00817470002928
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOM-9630
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer06/13/2019
07/30/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date06/13/2019
07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
MW5086649
Patient Sequence Number1